MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 1-2 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 1-2 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421502
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation between the femoral component and the insert.The doctor says that the insert had excessive wear.
 
Additional Manufacturer Narrative
H3, h6: it was reported that a revision surgery was performed due to dislocation between the femoral component and the insert.The doctor says that the insert had excessive wear.The affected complaint device, used in treatment, was returned and evaluated.The visual inspection of the returned device shows deep cuts on the inferior surface of the insert.Scratches are observed on the articulating surface.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.A clinical evaluation noted that per email communication, the surgeon suspects that the cause of the dislocation was excessive wear of the insert.It was reported that the requested surgical records and x-rays are not available.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, no further clinical assessment is warranted.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 1-2 11
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11091553
Report Number1020279-2020-07959
Device Sequence Number19503420
Product Code JWH
UDI-Device Identifier03596010492340
UDI-Public03596010492340
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421502
Device Catalogue Number71421502
Device Lot Number08BT17479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420162, 71420100, 71420580.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;